First off, after reading MANY threads here, I wanted to say how amazed I am with all the wonderful people that provide support and encouragement on this forum...what a blessing for so many souls..!! A big "THANK YOU" to you ALL..!!
My name is Colin and I'm looking for more specific (if there's such a thing) information in regards to planning and executing the tapering off of Cymbalta for my Mom who is 73 yrs young.
She has been on Cymbalta now for just about 8 weeks and the side effects are more than she bargained for, hence the reason why she is wanting to stop this medication as soon as possible.
After doing my research, it appears she is on the threshold, and maybe a bit beyond, in regards to a steep reduction leading to quick stoppage of this medication, BUT I'm hesitant to allow it after reading so much on the withdrawal symptoms in which so many have experienced.
I know that everyone is different and this medication is one that surely doesn't fall under the guise of the "one size fits all", so I'm reaching out to all of you that might be able to help me make that first step for my Mom.
Her dosage has been worked up to 90 mg (first week at 30 mg, second 60 mg, third 90 mg) and has remained at the 90 mg up until this day, which brings her usage time to just under 8 weeks. To make up that total dosage of 90 mg, the doctor has her on 60 mg in the mornings and 30 mg in the evening.
Do you see a 30 mg immediate deduction as being possible (her doctor has suggested she just stop the evening dose) OR is a slow taper (bead counting) more worthy at this time?
30 mg immediate deduction from 90 mg:
If 30 mg straight deduction, should I stop the 30 mg evening dosage OR should I cut the morning 60 mg dosage to 30 mg and continue to keep two separate 30 mg doses per day..one for the morning and the one at night?
After the 30 mg cut, should she stay at this cut for 2 weeks and remain until she "stabilizes"?
AND should the next step be the "bead counting" from 60 mg or should we cut another large percentage of her dose?
If taper and bead counting from 90 mg:
If taper, should we taper from both dosage times OR should we get her to where she is taking it only once per day?
If we taper from both dosages, then is right in assuming that (and using 300 beads as a rough estimate for the 60 mg dose) the deduction would something like...removing 6 beads/dose from the morning AND THEN 3 beads/dose from the evening...until the dosage has been cut by half and she is now around 45 mg combined..AND at that time to readjust and take 10% reduction for the new dosage total of 45 mg and continue to bead count from there..?
Any suggestions, questions and/or confirmation from the above mumbo jumbo that you have just read would be GREATLY appreciated.
Again, thanks for all that you do and I will continue to pray not only for you and your wonderful works, but for all those that have been touched by them, and by the Grace of God, may we ALL find that road to recovery and health..
God Bless You All.